MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. DELTEC POWER PORT-A-CATH II PORTS; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. DELTEC POWER PORT-A-CATH II PORTS; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 21-4455-24
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: neither samples nor pictures were received for the analysis of this complaint.Without the return of the samples a comprehensive failure investigation cannot be performed, and a probable cause cannot be determined.If device is received at a later date, the file will be reopened and an investigation will be completed.The device history record was reviewed, and it was confirmed that no non-conformities were reported during production.The quality inspection forms were reviewed, and it was observed that no defects were found, and the lot was released.
 
Event or Problem Description
It was reported that the patient had a lot of irritation in connection with infusion of chemotherapy on port a cath.The port a cath was discontinued and when the nurse tried to spray water through the catheter a clear leak was seen in the catheter approx.10cm from the port.The port a cath was removed from the patient.Chemotherapy has been given on the port a cath but it has been cleaned and is available for examination.The case has been established as an accidental incident at the hospital.There was patient involvement.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H6: evaluation codes update.One device and four photos were received for investigation.The device was visually inspected and functionally tested.The reported complaint was confirmed.A leak was observed during testing.The root cause cannot be determined.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.

Brand Name
DELTEC POWER PORT-A-CATH II PORTS
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key20683024
Report Number9617604-2024-00867
Device Sequence Number17938980
Product Code LJT
UDI-Device Identifier10610586032707
UDI-Public(01)10610586032707(17)281006(10)4449235
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-4455-24
Device Lot Number4449235
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer11/11/2024
04/10/2025
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date01/06/2025
05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown